I have been taking 100 mg of doxycycline once a day since last August. It was prescribed for a case of perioral dermatitis so bad that it had creeped up between my eyes before I sought treatment. Not only did it get rid of the dermatitis, it also cleared up my acne to the point that my skin was gorgeous! During my follow up with my dermatologist, I asked if I could continue using it for awhile because of the amazing job it was doing for my skin. Last Monday, May 5th, I called my pharmacy for a refill. Since there were no refills left, they had to contact my dermatologist for authorization. The doctor's office has yet to refill it. The pharmacy has sent two requests. Just a couple of days after taking my last tablet, I began feeling depressed, anxious, jittery, and started hearing little clicking noises in my right ear (like a watch ticking) that would last only a couple of seconds but would happen many times a day. I noticed my breathing became shallow, like I had to remember to take a breath. I could feel body ticks on my mattress before falling asleep. I also had insomnia and loss of appetite and heartburn when I did eat. I felt so fragile emotionally that I considered going to the hospital. I also started having UTI symptoms, such as frequency, burning, and urgency with very little output of urine. I thought that, since Doxy is sometimes prescribed for UTIs, maybe I was getting one from stopping the drug. I have also been running a high fever (over 101° in the evenings), sweats, headache, back pain, and just a general sense of feeling crappy. I spoke to my daughter about it over the weekend because she is a medical assistant. She did a urinalysis for me this morning that didn't show bacteria but did show a little blood. She faxed the results to my family doctor, and I followed up with an email describing my symptoms. I'm not sure how all this fits together. I am very put out with my dermatologist for dropping the ball if, in fact, you can suffer severe withdrawal from Doxy. If it can happen, I fully intend on making them aware of it so that it doesn't happen to any other patient of theirs. Seems to me that this may have happened a long time ago when my pharmacy requested them to fill an Rx for me. Rather than contacting the pharmacy to let them know they wouldn't fill it until I made another appointment, they didn't do anything. I didn't find out what was going on until I called them myself. It's a pretty crappy way to treat a patient. I want all the factual information I need before calling them about what I've gone through the last week or so due to the poor handling of my health. I won't go back there, and I won't take Doxy anymore. Thanks so much for your help!
I hate to tell you this, but you don't withdraw from antibiotics. An antibiotic for your skin is absolutely NOT an emergency.
Jimmys... I know this post is 4 years old but hopefully you still receive notifications. I was on biaxin for 20 days, doxycycline for 10 days, and then levaquin for another 10 days for a serious sinus infection. This was 40 days of antibiotics. I went through terrible withdrawal symptoms. Extreme fatigue and weakness, inability to concentrate or focus, muddled thoughts like a heaviness in my head, depression, headache, and it felt as if I was having a rebound of the sinus infection. I felt flu-like symptoms and just plain lousy. This began on a Monday and my last antibiotic was Saturday. I have no doubt that I was experiencing withdrawal symptoms. These are similar to the symptoms I first encountered taking the antibiotics in the first place. Doctors don't know everything! Trust your instincts. Your body will tell you what's happening if we listen and trust it.
Then take that knowledge and research reputable websites, but don't believe everything you read, only what feels right to you. Forums are great to learn what real people are experiencing. Then you can always ask your pharmacist as they often know more about the drugs effects then the doctors bc it's their job. Also ask your doctor. Put all of this together and you often get a true answer. Hope your have all of this figured out by now.
I took high doses of levofloxaxin and amoxiclav (not sure spelling is correct) together with another pill for treatment of resistant H.Pylori infection. I took it for 14 days. It was high doses, especially of Levofloxaxin (2 times a day 500mg) which also gave me side effects (pain in tendons muscles and bones) but i managed to finish all pills. I am experiencing what I am sure are withdrawal symptoms already for 2 days after finishing it (severe insomnia the first night off the treatment; ticks in body before sleeping the second night; chills and feeling cold -i am wearing leggies throusers and wooden jacket though it is summer; headache; irritability; no concentration; feeling overall bad, lazy mood). I know this is withdrawal symptoms, i am not from yesterday ;).
I just hope pills did the business, and i will manage withdrawal :) While dealing with this bacteria, I had deep 'aha' moment: that medicine is really experimental science when it comes to understanding pills it invents. It is legal DRUGS.
- Doxycycline Information for Consumers
- Doxycycline Information for Healthcare Professionals (includes dosage details)
- Side Effects of Doxycycline (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Updated 1 Mar 2011 • 2 answers
Updated 26 Mar 2016 • 1 answer
Updated 13 Mar 2017 • 1 answer
Updated 22 Feb 2018 • 1 answer
Updated 5 Jun 2019 • 1 answer